Kansas, 2006Damaging Wind in Kansas, August 26, 2006
August 26, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 26, 5:19 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 26, 5:19 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT SAT AUG 26 2006
.AVIATION...
FOR THE 00Z TAFS...NO MAJOR CHANGES TO PREVIOUS ISSUANCE. WE DID
BUMP BACK THE TEMPO GROUP AT KJLN TO 01Z-03Z. LINE OF THUNDERSTORMS
ACROSS SOUTHEAST KANSAS CONTINUES TO MAKE EASTWARD MOVEMENT...WITH
SOME DEVELOPMENT OUT AHEAD OF THE INITIAL LINE. ANOTHER WAVE OF
SHOWERS AND THUNDERSTORM WILL DEVELOP MUCH LATER TONIGHT AND SPREAD
EASTWARD TOWARD KJLN AND KSGF NEAR SUNRISE. CONDITIONS ARE EXPECTED
TO IMPROVE FROM MID MORNING THROUGH MUCH OF THE DAY. MORE SHOWERS
AND THUNDERSTORMS MAY BUBBLE DURING THE AFTERNOON HEATING...
ESPECIALLY WESTWARD TOWARD KJLN...BUT WILL JUST MENTION CB AT THIS
TIME.
SCHULTZ
&&
.DISCUSSION /ISSUED 308 PM CDT SAT AUG 26 2006/...
TONIGHT...FOCUS WILL BE ON A SURFACE FRONT JUST TO THE NORTH AND
WEST OF THE FORECAST AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THIS FEATURE LATE THIS AFTERNOON AND THIS EVENING. THE
STORMS ARE THEN EXPECTED TO CONSOLIDATE AND PUSH ACROSS CENTRAL
MISSOURI. CONSIDERED A FLASH FLOOD WATCH FOR THE NORTHERNMOST
COUNTIES IN THE FORECAST AREA...BUT DECIDED TO HOLD OFF UNTIL THE
TRACK OF THE CONVECTIVE CLUSTER IS MORE CLEAR. IF THIS CONVECTION
APPEARS THAT IT WILL TRACK OVER THE SAME AREAS THAT RECEIVED HEAVIER
RAINFALL OVER THE PAST 48 HOURS...A WATCH WILL LIKELY BE NEEDED.
WILL PASS THIS CONCERN ON TO THE EVENING SHIFT. FORECAST ATMOSPHERIC
PROFILES ALSO INDICATE A THREAT FOR A FEW DAMAGING WIND GUSTS AND
PERHAPS SOME MARGINALLY SEVERE HAIL. MAIN THREAT FOR SEVERE STORMS
WOULD BE OVER KANSAS/FAR WESTERN MISSOURI COUNTIES THIS
EVENING...AND OVER NORTHERN COUNTIES WITH CONVECTIVE CLUSTER
OVERNIGHT.
SUNDAY THROUGH MONDAY NIGHT...A STRONGER UPPER LEVEL LOW WILL SWING
OUT OF THE CENTRAL ROCKIES INTO THE PLAINS. ENOUGH SUPPORT WILL
FINALLY EXIST FOR THE FRONT TO MOVE THROUGH THE FORECAST AREA.
EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH THE INITIAL
FRONTAL SURGE LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. A SECONDARY
SURGE IS THEN EXPECTED FROM MONDAY INTO MONDAY NIGHT. MORE SHOWERS
AND STORMS WILL ACCOMPANY THIS SURGE. TEMPERATURES WILL BE FAIRLY
CLOSE TO SEASONAL AVERAGES...WITH EVEN SOME BELOW NORMAL VALUES ON
MONDAY.
TUESDAY THROUGH WEDNESDAY...WILL TAPER POPS FROM NORTHWEST TO
SOUTHEAST AS THE FRONT DEPARTS THE REGION. WOULD NOT BE SURPRISED TO
SEE SOME LINGERING SHOWERS WITH AN UPPER LEVEL TROUGH/DEPARTING JET
STREAK IN THE VICINITY...ESPECIALLY ON TUESDAY. TEMPERATURES WILL
AGAIN BE NEAR NORMAL.
WEDNESDAY NIGHT THROUGH FRIDAY...EXPECT A PERIOD OF UPPER LEVEL
RIDGING AS THE LOWER HEIGHTS OVER THE OHIO VALLEY/GREAT LAKES
FINALLY PULL TO THE EAST. HAVE GONE MAINLY DRY FOR THIS
PERIOD...WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES.
SCHAUMANN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Aug 26, 2:59 PM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 PM CDT SAT AUG 26 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271700-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
359 PM CDT SAT AUG 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS PRODUCING WIND GUSTS IN EXCESS OF 60 MPH
AND HAIL TO THE SIZE OF QUARTERS. HEAVY RAINFALL WILL CAUSE
LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY
RAINFALL OVER THE LAST TWO DAYS.
AREAS AFFECTED AND TIMING:
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE IN AREAS ALONG AND
WEST OF A LINE FROM ROLLA TO GROVESPRING TO SHELL KNOB THIS
AFTERNOON AND THIS EVENING. THE GREATEST COVERAGE OF THUNDERSTORMS
WILL BE ACROSS EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI
THROUGH THIS EVENING. HEAVY RAINFALL AND FLASH FLOODING WILL BE
POSSIBLE ACROSS THE ENTIRE AREA THROUGH TONIGHT.
DISCUSSION:
SCATTERED THUNDERSTORMS WERE DEVELOPING ALONG A COLD FRONT...
LOCATED JUST TO THE NORTHWEST OF THE OUTLOOK AREA. THE ATMOSPHERE
OVER EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI HAS BECOME
UNSTABLE DUE TO THE COMBINATION OF HIGH MOISTURE AND DAYTIME
HEATING. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE FRONT
AND SLOWLY SPREAD EASTWARD INTO WESTERN PORTIONS OF THE OUTLOOK
AREA. THE PRIMARY SEVERE WEATHER HAZARD WILL BE WIND GUSTS IN
EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS.
HEADING INTO THE OVERNIGHT HOURS...THIS ACTIVITY WILL EVOLVE INTO
ANOTHER COMPLEX OF THUNDERSTORMS THAT WILL ONCE AGAIN MOVE
EASTWARD THROUGH THE AREA. A FEW SEVERE THUNDERSTORMS WILL REMAIN
POSSIBLE WITH THIS ACTIVITY...HOWEVER THE MAIN WEATHER HAZARD WILL
BE HEAVY RAINFALL AND LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PERIODS OF THUNDERSTORMS ARE EXPECTED FROM SUNDAY AFTERNOON THROUGH
MONDAY NIGHT. THE PRIMARY HAZARD FROM THESE STORMS WILL BE LOCALLY
HEAVY RAINFALL. ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE...
BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS
AND WESTERN MISSOURI THROUGH THE EARLY EVENING HOURS.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
GAGAN/SCHAUMANN
In the hours before
Local storm report, Aug 26, 12:48 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 PM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM LIGHTNING 7 N LEBANON 37.78N 92.66W
08/26/2006 LACLEDE MO EMERGENCY MNGR
TWO STRUCTURE FIRES CAUSED BY LIGHTNING IN THE DOVE AREA
&&
IZZISpecial weather statement, Aug 26, 2:31 PM CST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 PM CDT SAT AUG 26 2006
KSZ073-097-101-MOZ066-077-088-093-101-262145-
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON-MCDONALD-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE...
NEOSHO...ANDERSON...PINEVILLE
331 PM CDT SAT AUG 26 2006
THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
752 IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING
AREAS
IN KANSAS THIS WATCH INCLUDES 3 COUNTIES
IN SOUTHEAST KANSAS
BOURBON CHEROKEE CRAWFORD
IN MISSOURI THIS WATCH INCLUDES 5 COUNTIES
IN SOUTHWEST MISSOURI
BARTON JASPER MCDONALD
NEWTON VERNON
THIS INCLUDES THE CITIES OF...ANDERSON...BAXTER SPRINGS...
CARTHAGE...COLUMBUS...FORT SCOTT...JOPLIN...LAMAR...NEOSHO...
NEVADA...PINEVILLE AND PITTSBURG.
WFO SGF
Thunderstorm Wind, Cherokee
- When
- August 26, 6:45 PM CST
- Where
- Cherokee County, 4 mi SE of Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.133, -94.783
Severe thunderstorm wind gusts downed one power pole.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, August 26, 20061 death · 1 event
- Flash Flood and Hail in Colorado, August 26, 20063 injured · $1.0 million · 1 in hail · 9 events
- Lightning Strikes in Michigan, August 26, 20061 injured · $503,000 · 4 events
- Damaging Winds and Lightning Strike in West Virginia, August 26, 2006$542,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Texas, August 26, 2006$230,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, August 26, 2006$113,000 · 1 in hail · 21 events
- Lightning Strike in Missouri, August 26, 20061 injured · $25,000 · 1 event
- Hail and Damaging Winds in Virginia, August 26, 2006$29,000 · 50 kt wind · 4 events
- Tornado in Colorado, August 26, 2006F1 · 1 event
- Lightning Strike in Missouri, August 26, 2006$25,000 · 1 event
- Lightning Strike in New Jersey, August 26, 2006$25,000 · 1 event
- Flash Flood and Hail in Oklahoma, August 26 to 27, 2006$6,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532643.